Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 61, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 25, 2010, 5:00 PM MDT for Hooker County, Thomas County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 5:00 PM MDT (23:00 UTC)
- Expired
- Jun 25, 2010, 5:30 PM MDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Hooker County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 9 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:00 PM MDT | FUNNEL CLOUD | 10 S Seneca, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1742 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
704 WFUS53 KLBF 252300 TORLBF NEC091-171-252330- /O.NEW.KLBF.TO.W.0061.100625T2300Z-100625T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 PM CDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL HOOKER COUNTY IN WEST CENTRAL NEBRASKA... NORTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 630 PM CDT/530 PM MDT/ * AT 600 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 10 MILES SOUTH OF SENECA...OR 13 MILES SOUTHWEST OF THEDFORD. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... THEDFORD...HIGHWAY 2 MILE MARKER 200 AND HIGHWAY 83 MILE MARKER 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4208 10056 4187 10049 4179 10091 4199 10091 TIME...MOT...LOC 2300Z 247DEG 5KT 4191 10079 $$ SCHULTZ
2 follow-up statements
177 WWUS53 KLBF 252314 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM CDT FRI JUN 25 2010 NEC091-171-252330- /O.CON.KLBF.TO.W.0061.000000T0000Z-100625T2330Z/ THOMAS NE-HOOKER NE- 614 PM CDT FRI JUN 25 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL HOOKER AND NORTHWESTERN THOMAS COUNTIES UNTIL 630 PM CDT/530 PM MDT/... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES SOUTH OF SENECA...OR 11 MILES SOUTHWEST OF THEDFORD...MOVING NORTHEAST AT 5 MPH. TRAINED WEATHER SPOTTERS REPORT THAT THE EARLIER FUNNEL CLOUD HAS DISSIPATED...BUT TORNADOES MAY FORM ALMOST ANYWHERE IN THE WARNED AREA. LOCATIONS IMPACTED INCLUDE... THEDFORD...HIGHWAY 2 MILE MARKER 200 AND HIGHWAY 83 MILE MARKER 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4208 10056 4187 10049 4179 10091 4199 10091 TIME...MOT...LOC 2313Z 245DEG 4KT 4191 10078 $$ CJS
977 WWUS53 KLBF 252330 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 630 PM CDT FRI JUN 25 2010 NEC091-171-252340- /O.EXP.KLBF.TO.W.0061.000000T0000Z-100625T2330Z/ THOMAS NE-HOOKER NE- 630 PM CDT FRI JUN 25 2010 ...THE TORNADO WARNING FOR EAST CENTRAL HOOKER AND NORTHWESTERN THOMAS COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER WAS INDICATING ROTATION. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4208 10056 4187 10049 4179 10091 4199 10091 TIME...MOT...LOC 2314Z 245DEG 4KT 4191 10078 $$ ROBERG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 25, 2:50 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT FRI JUN 25 2010 .DISCUSSION... TONIGHT...TEMPERATURES WILL SLOWLY RETREAT FROM HIGHS IN THE 90S FALLING TO JUST BELOW 70 IN SOME AREAS OVERNIGHT. A FRONT WILL REMAIN MOSTLY IN SOUTH DAKOTA AS SHOULD MOST THUNDERSTORMS THROUGH LATE SATURDAY. SATURDAY...HIGH TEMPERATURES WILL REACH NEAR TODAY/S VALUES AND PACKED WITH NEARLY AS MUCH MOISTURE. MODELS INTERACT WITH THIS MOISTURE DIFFERENTLY AND PRODUCE DIFFERENT THUNDERSTORM SCENARIOS. THE GFS KEEPS MUCH OF THE THUNDERSTORM ACTIVITY TO THE NORTHEAST PORTIONS OF THE CWA...ACROSS NORTH CENTRAL AND THEN EASTERN NEBRASKA. THE NAM HAS GREATER THUNDERSTORM DEVELOPMENT WITH STORMS ON GOING IN THE MORNING AND SAGGING SOUTH WITH THE FRONTAL SYSTEM. CAPES ARE FORECAST TO BE OVER 2000 J/KG ACROSS THE EASTERN CWA DECREASING RAPIDLY ACROSS THE WEST...AND WE ARE OUTLOOKED FOR A SLIGHT RISK ACROSS THE ENTIRE AREA TOMORROW. QPF...RAINFALL... WILL BE GREATEST JUST EAST OF THE CWA. THE NAM HAS A MUCH BROADER AREA OF PRECIPITATION COVERING MUCH OF THE STATE BUT THE GREATER 1-2 INCH BULLSEYE IS LOCATED ACROSS EASTERN NEBRASKA. GIVEN THE MID LEVEL INSTABILITY AND THE SURFACE CONDITIONS DURING THE DAY IT IS DIFFICULT TO PINPOINT THE CONVECTION AND TIMING SO PLACED POPS THROUGHOUT THE DAY AND INTO THE OVERNIGHT. MOISTURE AND CAPPING WILL BE A BIT OF A LIMITING FACTOR AS TEMPERATURES WARM BACK INTO THE 90S. SO GENERALLY SPREAD OUT THE POPS OVER SATURDAY AND SATURDAY NIGHT BUT KEEP THEM ON THE LOW SIDE. SUNDAY...MONDAY...MUCH ANTICIPATED DRY WEATHER BEHIND THE FRONT...CLOUD COVER AND THEN COOLER TEMPERATURES AS THE UPPER RIDGE BREAKS DOWN FOR OUR AREA AND BUILDS TO THE WEST. TEMPERATURES WILL RANGE IN THE MID 80S. TUESDAY TEMPERATURES BEGIN TO WARM A BIT AS RIDGING AGAIN MOVES OVER THE AREA. EXTENDED MODELS DIVERGE BY WEDNESDAY. BOTH THE EUROPEAN AND THE GFS SHOW THE UPPER LEVEL RIDGE AXIS ROUGHLY OVER NEBRASKA BUT THE EUROPEAN BRINGS A PLUME OF MOISTURE UP ALONG THE FRONT RANGE AND PUSHES IT OUT ACROSS NEBRASKA. THE GFS SHOWS A SIMILAR ARE OF CONVECTION BUT DOES NOT BRING ANYTHING OUT INTO THE PLAINS. THERE WILL BE MORE TIME TO INTRODUCE POPS AT A LATER TIME...FOR NOW KEPT THE FORECAST DRY. && .AVIATION... VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. A TROUGH WILL STALL ACROSS AREA TONIGHT WITH GENERALLY LIGHT WINDS...LESS THAN 10KTS...OVERNIGHT AND INTO THE DAY TOMORROW. COLD FRONT WILL MARCH ACROSS THE AREA TOMORROW AND BRING NORTHWEST WINDS. ALONG THE FRONT WILL ALSO BE A CHANCE FOR THUNDERSTORMS LATER IN THE DAY TOMORROW. && .HYDROLOGY... THE SOUTH PLATTE RIVER ITS WAY DOWN AT ROSCOE AND NORTH PLATTE. ROSCOE HAS DROPPED BELOW FLOOD STAGE SO THE WARNING HAS BEEN CANCELLED. THE PLATTE RIVER NEAR BRADY CONTINUES TO BE SLIGHTLY ABOVE FLOOD STAGE...HOWEVER IT IS ALSO DROPPING...AND WILL LIKELY BE CANCELLED TOMORROW. THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY CONTINUES TO BE ELEVATED. THE LEWELLEN STAGE IS AT A RECORD LEVEL...8.4 FEET BREAKING THE OLD RECORD OF 8.3 FEET SET IN JUNE OF 1997. THE RIVER WILL CONTINUE TO BE HIGH INTO NEXT WEEK AS RELEASES CONTINUE FROM WYOMING RESERVOIRS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...HIRSCH AVIATION/HYDRO...MASEK
Hazardous weather outlook, Jun 25, 4:24 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 PM CDT FRI JUN 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-262230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 524 PM CDT FRI JUN 25 2010 /424 PM MDT FRI JUN 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL EXIST ALONG A SURFACE THROUGH EXTENDING FROM NEAR BUTTE AND LONG PINE SOUTHWEST TO NEAR MULLEN THIS EVENING. A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL UP TO QUARTER SIZE. ADDITIONAL THUNDERSTORM MAY CONTINUE OVERNIGHT AS THE TROUGH RETREATS NORTHWARD...ACROSS NORTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA ON SATURDAY INTO SATURDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE PRIMARY THREAT AREA WILL BE ALONG AND EAST OF HIGHWAY 83 WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY VERY HEAVY RAINFALL MAY ALSO OCCUR AND THIS COULD LEAD TO A RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:58 PM MDT | Tornado Warning | LBF | Cherry, Thomas | 32 min |
| Jun 25, 5:50 PM MDT | Tornado Warning | LBF | Hooker, Thomas | 25 min |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.